Poster 215 Management of Left Ventricular Assist Device (LVAD)-Related Gastrointestinal Bleeding (GIB): A Retrospective Case Series
Author Insight from Konstantin Peysin, DO, Stony Brook University Hospital
What’s new here and important for clinicians?
For the roughly 25% of patients who develop gastrointestinal bleeding (GIB) after their ventricular assist device (VAD) placement, there are few options if standard endoscopic therapy is unable to prevent recurrent bleeding. In our case series, such patients had a dramatic decrease in GIB episodes after being placed on monthly octreotide injections. With an already known excellent safety profile, octreotide has the potential to impact care in this at-risk patient population.
What do patients need to know?
Patients who have received a ventricular assist device for their heart failure should know that gastrointestinal bleeding is a common side effect even months or years after their operation. They should be aware that new medications, such as octreotide, are being evaluated to minimize such bleeding.
Author Contact Konstantin Peysin, DO, Stony Brook University Hospital
Media Interview Requests:
To arrange an interview with any ACG experts or abstract authors please contact Jacqueline Gaulin of ACG via email firstname.lastname@example.org or by phone at 301-263-9000.